Thunderstorm Wind, Covington
- When
- June 4, 12:16 PM CST
- Where
- Covington County, 2 mi S of Seminary
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.483, -89.733
A few trees were blown down onto Highway 49.
18 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 11:00 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CDT MON JUN 4 2001 UPDATED FORECAST TO RAISE POPS IN ALL AREAS. 88D HAS SHOWN INCREASING COVERAGE FOR THE LAST HOURS. EVERYTHING BELSE LOOKS TO BE ON TRACK AND WILL NOT CHANGE CLOUDINESS OR TEMPS. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT MON JUN 04 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID GULF AIR INTO THE REGION. AFTERNOON AND EVENING THUNDERSTORMS SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION... ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN THE SOUTHERLY LOW LEVEL WIND FLOW. THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST WINDS CAN MAKE WATERS CHOPPY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
18 thunderstorm wind, 3 hail. Local standard time, as filed.
A few trees were blown down onto Highway 49.
Many trees and power lines were blown down in the city of Vicksburg. The worst damage occurred when two large trees fell onto a house and flattened much of the house.
The roofs of several cars and buildings sustained minor damage from quarter size hail.
A few trees were blown down along Sumrall Road.
A number of trees and large limbs were blown down from Terry to Jackson, including several large limbs at the governor's mansion in Jackson. The roof of a business on Robinson Road in Jackson sustained significant damage from the wind.
A large billboard was blown down onto a restaurant on County Line Road. Many large limbs and a few trees and power lines were blown down in portions of Ridgeland and Madison.
Several trees were blown down in various portions of the county.
Several large limbs and a few trees were blown down, mainly in eastern and southern portions of the county. One large tree fell on a house and caused significant damage to the house.
Several trees and large limbs were blown down along Highway 80 near the Lauderdale County border.
Several trees were blown down.
Numerous trees were blown down around the county. The greatest damage occurred in the Carthage area. There were also many trees and downed power lines along Highway 43 near Thomastown. One home in Carthage sustained minor roof damage when a large oak tree blew over and the upper limbs of the tree fell onto the roof.
Several trees and large limbs were blown down.
Several trees were blown down along Highway 12.
Several trees and power lines were blown down. One tree fell on a house and caused damage. Another tree damaged a car.
A few trees were blown down.
A few trees and large limbs were blown down along county roads in the Vaiden area.
A mobile home sustained significant damage when it was blown over. Several trees were blown down.
Several trees were blown down.
Several trees and power lines were blown down in and around Columbia. An unoccupied parked car sustained damage when a light pole was snapped by the wind and landed on the car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250171, 5250169, 5250173, 5250174, 5250172, 5250175, 5250176, 5250177, 5250178, 5250179, 5250180, 5250181, 5250403, 5250404, 5250406, 5250405, 5250170, 5250407, 5250408, 5250409, 5250491.